MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012455-08
Medical Device Problem Codes Entrapment of Device (1212); Failure to Fold (1255); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported failure to deflate could not be determined; however, the reported failure to fold, entrapment of device and unexpected medical intervention appear to be related to circumstances of the procedure.Possible factors that may contribute to failure to deflate include, but are not limited to, manufacturing, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, a conclusive cause for the reported failure to deflate could not be determined since the device was not returned for analysis.In this case, it is likely that the balloon appeared to wrap poorly since the balloon was not fully deflated.It was reported that the bdc was unable to be removed from the patient which possibly resulted from the balloon not deflating, the device interacting with the patient anatomy and/or accessory device since difficulty deflating and poor rewrap of the balloon were reported.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a left coronary artery lesion with 70% stenosis.The 5x8 mm nc trek rx balloon dilatation catheter (bdc) was advanced to the target lesion and used for post-dilation of a stent.The bdc was inflated twice at 8 atm and 10 atm.The balloon was unable to be fully deflated despite holding 12 to 14 seconds of negative pressure.During removal, there was a poor rewrap of the balloon and the bdc was unable to be withdrawn through the guiding catheter.A needle was used to puncture the balloon to facilitate removal.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25377234
Report Number2024168-2026-02255
Device Sequence Number21131374
Product Code LOX
UDI-Device Identifier08717648152139
UDI-Public(01)08717648152139(17)280131(10)50224G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012455-08
Device Catalogue Number1012455-08
Device Lot Number50224G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown